MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2022 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator device was used in the cardia during a gastrointestinal dilatation procedure performed on an unknown date.During the procedure, it was noted that the pneumatic pump gauge stopped working after the second use.The procedure was completed without the use of this device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6)2022 as no event date was reported.Block h6: device code a0902 captures the reportable event of gauge reading inaccurate.Block h10: investigation result a visual examination of the returned complaint device found that the needle was on the back side of the stop pin and it was noted to be loose.The inflator was hooked up to a test gauge and was attempted to be inflated with no success.A damage was noticed in the inner gears.The unit was disassembled and a movement break was found out which was possibly done during cleaning.The reported event was confirmed.The device problem is likely to happen during cleaning which were traced to improper routine or preventive maintenance.Therefore, the most probable root cause is cause traced to maintenance.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator device was used in the cardia during a gastrointestinal dilatation procedure performed on an unknown date.During the procedure, it was noted that the pneumatic pump gauge stopped working after the second use.The procedure was completed without the use of this device.There were no patient complications reported as a result of this event.Correction noted on july 12, 2023.During the procedure, it was noted that the pneumatic pump gauge stopped working.The procedure was completed at this time and did not require device replacement.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to 03/01/2022 as no event date was reported.Block h6: device code a0902 captures the reportable event of gauge reading inaccurate.Block h10: investigation result- a visual examination of the returned complaint device found that the needle was on the back side of the stop pin and it was noted to be loose.The inflator was hooked up to a test gauge and was attempted to be inflated with no success.A damage was noticed in the inner gears.The unit was disassembled and a movement break was found out which was possibly done during cleaning.The reported event was confirmed.The device problem is likely to happen during cleaning which were traced to improper routine or preventive maintenance.Therefore, the most probable root cause is cause traced to maintenance.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.Block h11: correction: block b5 (describe event or problem) has been corrected.

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14044754
Report Number3005099803-2022-01842
Device Sequence Number14673630
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public08714729195450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue Number5320
Device Lot Number0026770030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/29/2022
07/12/2023
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/20/2022
07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown